Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


On determination of the optimal factor of a nonnegative matrix-valued function

Author: Habib Salehi
Journal: Proc. Amer. Math. Soc. 29 (1971), 383-389
MSC: Primary 46.30; Secondary 47.00
MathSciNet review: 0278056
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ F = [{f_{ij}}],1 < i,j \leqq q$, be a measurable, nonnegative definite $ q \times q$ matrix-valued function defined on the unit circle C. It is known that when F and $ \log\, \det \textbf{F}$ are in $ {L_1}(C)$, F admits a factorization of the form $ F = {\mathbf{\Phi }}{{\mathbf{\Phi }}^ \ast }$, where $ {\mathbf{\Phi }}$ is an optimal, full rank function in $ L_2^{0 + }(C)$. Under the additional assumption that $ \{ (\prod\nolimits_{i = 1}^q {{f_{ii}})/\det F\} } $ is in $ {L_1}(C)$, an iterative procedure which yields an infinite series for $ {\mathbf{\Phi }}$ in terms of F is given. The optimal function $ {\mathbf{\Phi }}$ plays a significant role in the multivariate prediction theory of stochastic processes. The present work generalizes the results of several authors concerning the determination of the optimal factor $ {\mathbf{\Phi }}$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46.30, 47.00

Retrieve articles in all journals with MSC: 46.30, 47.00

Additional Information

PII: S 0002-9939(1971)0278056-0
Keywords: Factorization problem, optimal factor, prediction theory, iterative procedure, eigenvalue, determinant, Fourier coefficient, bounded operator
Article copyright: © Copyright 1971 American Mathematical Society